Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 65, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 28, 2016, 4:23 PM CDT for Briscoe County, Floyd County, Hale County, Texas. It was in force for 37 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2016, 4:23 PM CDT (21:23 UTC)
- Expired
- Apr 28, 2016, 5:00 PM CDT
- In force
- 37 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Briscoe County, TX, Floyd County, TX, Hale County, TX
The radar
The Lubbock radar (KLBB), 84 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 4:24 PM CDT | HAIL 1 | Lockney, TX | DIME TO QUARTER-SIZED HAIL FALLING IN LOCKNEY |
| Apr 28, 4:25 PM CDT | HAIL 1.5 | N Lockney, TX | |
| Apr 28, 4:40 PM CDT | HAIL 1.75 | South Plains, TX | MEDIA STORM CHASER - REPORT NEAR SOUTH PLAINS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 3:46 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1215 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 433 m²/s²
- 0-3 km storm-relative helicity
- 426 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
954
WUUS54 KLUB 282123
SVRLUB
TXC045-153-189-282200-
/O.NEW.KLUB.SV.W.0065.160428T2123Z-160428T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
423 PM CDT THU APR 28 2016
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN FLOYD COUNTY IN NORTHWESTERN TEXAS...
SOUTHWESTERN BRISCOE COUNTY IN THE PANHANDLE OF TEXAS...
EAST CENTRAL HALE COUNTY IN NORTHWESTERN TEXAS...
* UNTIL 500 PM CDT
* AT 423 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LOCKNEY...OR
13 MILES NORTHWEST OF FLOYDADA...MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SILVERTON...LOCKNEY...AIKEN AND SOUTH PLAINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTHWESTERN
TEXAS.
LAT...LON 3438 10106 3402 10141 3417 10163 3431 10152
3431 10147 3438 10147 3454 10135
TIME...MOT...LOC 2123Z 212DEG 38KT 3414 10147
HAIL...1.00IN
WIND...60MPH
$$
RMCQUEEN3 follow-up statements
984
WWUS54 KLUB 282129
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
429 PM CDT THU APR 28 2016
TXC045-153-189-282200-
/O.CON.KLUB.SV.W.0065.000000T0000Z-160428T2200Z/
FLOYD TX-BRISCOE TX-HALE TX-
429 PM CDT THU APR 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHWESTERN FLOYD...SOUTHWESTERN BRISCOE AND EAST CENTRAL HALE
COUNTIES...
AT 428 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LOCKNEY...OR 15
MILES NORTH OF FLOYDADA...MOVING NORTHEAST AT 45 MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
SILVERTON...LOCKNEY...AIKEN AND SOUTH PLAINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTHWESTERN
TEXAS.
LAT...LON 3438 10106 3402 10141 3417 10163 3431 10152
3431 10147 3438 10147 3454 10135
TIME...MOT...LOC 2128Z 212DEG 38KT 3419 10143
HAIL...1.50IN
WIND...<50MPH
$$
RMCQUEEN088
WWUS54 KLUB 282138
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
438 PM CDT THU APR 28 2016
TXC189-282148-
/O.CAN.KLUB.SV.W.0065.000000T0000Z-160428T2200Z/
HALE TX-
438 PM CDT THU APR 28 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HALE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTHWESTERN
TEXAS.
LAT...LON 3438 10106 3416 10128 3422 10156 3431 10147
3438 10147 3454 10135
TIME...MOT...LOC 2138Z 212DEG 38KT 3428 10136
$$
TXC045-153-282200-
/O.CON.KLUB.SV.W.0065.000000T0000Z-160428T2200Z/
FLOYD TX-BRISCOE TX-
438 PM CDT THU APR 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHWESTERN FLOYD AND SOUTHWESTERN BRISCOE COUNTIES...
AT 438 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SOUTH PLAINS...
OR 13 MILES SOUTH OF SILVERTON...MOVING NORTHEAST AT 45 MPH.
HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SILVERTON AND SOUTH PLAINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTHWESTERN
TEXAS.
LAT...LON 3438 10106 3416 10128 3422 10156 3431 10147
3438 10147 3454 10135
TIME...MOT...LOC 2138Z 212DEG 38KT 3428 10136
HAIL...2.50IN
WIND...60MPH
$$
RMCQUEEN532
WWUS54 KLUB 282153
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
453 PM CDT THU APR 28 2016
TXC045-153-282200-
/O.CON.KLUB.SV.W.0065.000000T0000Z-160428T2200Z/
FLOYD TX-BRISCOE TX-
453 PM CDT THU APR 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTH CENTRAL FLOYD AND SOUTH CENTRAL BRISCOE COUNTIES...
AT 453 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SILVERTON...
MOVING NORTHEAST AT 30 MPH.
HAZARD...TWO INCH HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH
CENTRAL FLOYD AND SOUTH CENTRAL BRISCOE COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTHWESTERN
TEXAS.
LAT...LON 3419 10125 3432 10136 3445 10118 3438 10106
TIME...MOT...LOC 2153Z 212DEG 38KT 3442 10125
TORNADO...POSSIBLE
HAIL...2.00IN
WIND...70MPH
$$
RMCQUEENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 2:42 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Apr 28, 2:42 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 242 PM CDT THU APR 28 2016 .SHORT TERM... MOISTURE RETURN HAS BEEN FAIRLY ROBUST WITH THETA-E AXIS EXTENDING JUST WEST OF THE US-87 I-27 CORRIDOR THENCE CURVING BACK A BIT NORTHWEST TOWARD DIMMITT. CUMULUS HAS DEVELOPED ALONG THE WESTERN EDGE OF THE AXIS AND THIS IS AN AREA WHICH IS HINTED AT FOR INITIATION BY MANY OF THE HIGHER RESOLUTION NWP SOLUTIONS. OVER THE PAST SEVERAL HOURS...THE THETA-E RIDGE HAS BECOME A BIT MORE N/S ORIENTED AND WHILE THE ORIENTATION OF THE MID LEVEL FLOW IS NOT NEARLY AS NORMAL TO THE SURFACE BOUNDARY...IT SHOULD REMAIN FAVORABLE FOR DISCRETE CONVECTION. WINDS CONTINUE TO BACK ESPECIALLY ACROSS THE NORTHEASTERN SOUTH PLAINS AND NORTHERN ROLLING PLAINS GIVEN PRESSURE FALLS TO OUR WEST IN RESPONSE TO APPROACHING UPPER LEVEL LOW. THIS WILL HELP TO INCREASE LOW LEVEL HELICITY AND ENHANCE RISK OF LOW LEVEL ROTATION. 0-1KM SHEAR IS NOT TERRIBLY IMPRESSIVE THIS AFTERNOON BUT DOES RAMP UP SHARPLY FOR THE SECOND ROUND OF SEVERE CONVECTION TONIGHT. HAVE INCREASED POPS FOR THIS AFTERNOON ACROSS THE EASTERN PART OF THE CWFA ALONG WITH ATTENDANT MENTION OF SEVERE. THREAT OF BASEBALLS/70MPH/TORNADOES CONTINUES TO LOOK REASONABLE. OVERALL A GUARDED VIGILANCE OF WEATHER CONDITIONS REMAINS WARRANTED THIS AFTERNOON AND OVERNIGHT. .LONG TERM... AN UNSETTLED PATTERN OF WEATHER WILL CONTINUE IN THE LONG TERM FORECAST. A COLD FRONT WILL SWEEP THROUGH THE REGION FRIDAY NIGHT RELIEVING THE AREA OF DRY CONDITIONS WEST OF THE DRYLINE. THIS FRONT COMBINED WITH A WEAK SHORT WAVE ALOFT MAY BE ABLE TO INITIATE SOME CONVECTIVE ACTIVITY IN EASTERN NEW MEXICO TOWARDS THE TEXAS/NEW MEXICO BORDER. HOWEVER...STORMS WOULD LIKELY HAVE A DIFFICULT TIME MAINTAINING THEMSELVES GIVEN AN AREA OF UPPER LEVEL CONVERGENCE ASSOCIATED WITH THE UPPER LEVEL JET STREAK OVERHEAD. ADDITIONAL SHORT WAVES WILL CONTINUE TO ROTATE AROUND A NEARLY STATIONARY UPPER LEVEL LOW IN EASTERN COLORADO THIS WEEKEND. THE NEXT WEAK SHORT WAVE WILL ARRIVE SATURDAY NIGHT COUPLED AGAIN WITH ANOTHER COLD FRONT WHICH MAY AGAIN BRING IN SOME CONVECTION FROM THE WEST. RIDGING ALOFT WILL QUICKLY FOLLOW THIS SHORT WAVE SO PROSPECTS FOR CONVECTIVE DEVELOPMENT ARE LOW. THE NEXT UPPER LEVEL SYSTEM WILL DROP DOWN THE CASCADES AND SIERRA NEVADA RANGES INTO SOUTHERN ARIZONA ON SATURDAY AND SUNDAY. THIS WILL CAUSE UPPER FLOW LOCALLY TO BACK TO THE SOUTHWEST AHEAD OF THIS SYSTEM. THIS SYSTEM WILL WEAKEN AS IT MOVES OUT OF THE SOUTHWESTERN US NEXT WEEK BUT BEST CHANCES FOR CONVECTION LOOK TO BE SUNDAY AND MONDAY. LIFT WILL BE DRIVEN BY SHORT WAVES OUT AHEAD OF THIS TROUGH AND MOIST ISENTROPIC ASCENT. WE WILL GENERALLY BE UNDER COOL EASTERLY FLOW TO START OFF NEXT WEEK IN THE WAKE OF THE COLD FRONT ON SATURDAY. THIS WILL ALSO KEEP TEMPERATURES UNSEASONABLY COOL KEEPING PROSPECTS OF SEVERE STORMS LOW. AFTER THIS SYSTEM EXITS...WE WILL BE UNDER UPPER LEVEL RIDGING FOR THE MIDDLE PART OF NEXT WEEK. ALTHOUGH MODELS HAVE INDICATED THE POTENTIAL FOR NORTHWEST FLOW STORMS IN THIS PATTERN. && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 26/01
Hazardous weather outlook, Apr 28, 11:26 AM CDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1126 AM CDT THU APR 28 2016 TXZ021>044-291630- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1126 AM CDT THU APR 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP BY MID TO LATE AFTERNOON ALONG OR NEAR A LINE FROM POST TO LUBBOCK TO DIMMITT AND THEN MOVE EAST AND NORTHEAST INTO THE ROLLING PLAINS...NORTHEASTERN SOUTH PLAINS...AND SOUTHERN TEXAS PANHANDLE. LARGE HAIL TO THE SIZE OF BASEBALLS...WIND GUSTS TO 70 MPH...AND TORNADOES WILL BE POSSIBLE. A SECOND ROUND OF SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS EVENING INTO THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 4:49 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hall, Motley | 41 min |
| Apr 28, 4:56 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Lubbock | 49 min |
| Apr 28, 5:29 PM CDT | Severe Thunderstorm Warning | LUB | Hall, Motley | 46 min |
| Apr 28, 5:38 PM CDT | Severe Thunderstorm Warning | LUB | Floyd | 37 min |
| Apr 28, 6:07 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Motley | 23 min |
| Apr 28, 6:13 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 47 min |
| Apr 28, 6:22 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Motley | 38 min |
| Apr 28, 6:55 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 35 min |
| Apr 28, 6:58 PM CDT | Severe Thunderstorm Warning | LUB | Childress | 32 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.